MAUDE Adverse Event Report: COOK INC ROADRUNNER EXTRA-SUPPORT BARE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER EXTRA-SUPPORT BARE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number RSTF-14-300
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product code = dqx.(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an left lower extremity (lle) angiogram, the 0.014 inch diameter roadrunner extra-support bare mandril wire guide was advanced to the left peroneal artery.Another manufacturer's atherectomy device was advanced over the wire guide to the left distal superficial femoral artery (sfa)/ tibioperoneal trunk and used to reduce the plaque burden.As the atherectomy device was removed and the wire guide was advanced then pulled back, it was observed that approximately 1 to 2 millimeters (mm) of the tip of the wire had sheered off and lodged in a small side branch of the peroneal artery.The small portion of the wire tip remained inside of the patient's anatomy.The patient did not require any additional procedures due to this occurrence.  according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the dimensional verification, complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the coil was maximally unraveled, starting at the proximal solder location.The proximal solder was intact.The unraveled wire, as measured from the proximal solder, measured 255 mm.The unraveled coil had 3 knots, and there did not appear to be a distal weld or solder bead present on either the tip of the tapered mandrel or the tip of the unraveled coil.The tip of the core mandrel was bent, and appeared to be fractured.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.It is likely, however, that product handling, or user error, contributed to the event.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ROADRUNNER EXTRA-SUPPORT BARE MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7183664
Report Number1820334-2018-00128
Device Sequence Number16178964
Product Code DQX
UDI-Device Identifier00827002088016
UDI-Public(01)00827002088016(17)221010(10)8256019
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K920824
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRSTF-14-300
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/08/2018
Supplement Date Received by Manufacturer03/12/2018
Initial Report FDA Received Date01/11/2018
Supplement Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;